Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High GGT,AST,ALT,MCV
Oct 14, 2007

Im HIV+ & on Septrin (Co-trimoxazole)160/180mg 1 tab,Sustiva 600mg (efivarenz)1 tab& Lamivudine/Zidovudine daily can this coz high GT(528),AST (121),(ALT 131)MCV (113.6). My VL is 48, & White Blood cells 120. I'm 37yrs and occassionally take about 8 units of beer a week. My doctor is changing the combivur for Kivexa (abacavir/Lamiduvine)in a bid to reduce the high lever results.Your help is much appreciated as I'm worried about these liver test results.P.s i'm on my second injection for herpatitis caccination

Response from Dr. Holodniy

First the easy one. The Zidovudine is causing the MCV elevation. That number reflects the size of red blood cells and will not cause you any real harm (unless you have anemia) and is commonly seen with this drug. The other lab tests could be the result of lamivudine or efavirenz. One the other hand alcohol can cause these elevations, as can other over the counter medications like tylenol. I assume your doctor has also ruled out other hepatitis virus infections (HCV) as well. Finally, if all these things are ruled out, then you may have to dig deeper into other things causing liver inflammation.



Previous
understanding labs
Next
viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement